MAUDE Adverse Event Report: ARTHREX, INC. GRAFTBOLT, TIBIAL 8MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. GRAFTBOLT, TIBIAL 8MM; NON-DEGRADABLE FIXATN FASTENER
Model Number GRAFTBOLT, TIBIAL 8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 24th december 2024, it was reported by an arthrex employee via email that for an ar-5100-08, graftbolt®, tibial, 8 mm, the anchor broke during insertion.This was detected during a reconstruction of anterior cruciate ligament surgery on (b)(6) 2024.Ar-5108 was used to prepare the bone socket.The anchor broke during insertion and no fragments were left in the patient.Procedure was successfully completed with no patient harm and no secondary procedure needed by using another new ar-5100-08.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.Upon visual inspection, it was noted that the 8mm tibial fixation device of the sheath, graftbolt returned had broken.The delta peek screw was not returned.Functional testing was not performed due to the damage to the device.Per dfu-0173-eo rev 0 g precautions, 5.Do not apply excessive impaction forces to the graftbolt upon insertion into the tibia, as this may cause damage to the implant.If there is difficulty upon insertion, remove the device and redilate the tunnel.6.Do not apply excessive torsional forces to the screw upon insertion into the sheath.Caution: failure to fully seat the screwdriver in the screw socket or malalignment between the screwdriver and screw socket may result in damage to the screwdriver or the implant.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces upon insertion.

Brand Name
GRAFTBOLT, TIBIAL 8MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21149081
Report Number1220246-2025-09435
Device Sequence Number9262884
Product Code MBI
UDI-Device Identifier00888867035751
UDI-Public(01)00888867035751(11)240214(17)290131(10)15207042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGRAFTBOLT, TIBIAL 8MM
Device Catalogue NumberAR-5100-08
Device Lot Number15207042
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown